Alert archive / Nevada / Flash Flood Warnings in 2022
Flash Flood Warning 274, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 12, 2022, 1:11 PM PDT for Clark County, Nye County, Nevada; Inyo County, San Bernardino County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 12, 2022, 1:11 PM PDT (20:11 UTC)
- Expired
- Sep 12, 2022, 4:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Inyo County, CA, San Bernardino County, CA, Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 93 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 12, 2:52 PM PDT | FLASH FLOOD | 13 W Mountain Springs, NV | FLOODING REPORTED ON NV-160 NEAR MILE MARKER 35. 6 TO 8 INCHES OF WATER REPORTED ON THE NORTHBOUND LANES ALONG WITH MUD AND DEBRIS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 101 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.2 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 2221 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
558
WGUS55 KVEF 122011
FFWVEF
CAC027-071-NVC003-023-122315-
/O.NEW.KVEF.FF.W.0274.220912T2011Z-220912T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
111 PM PDT Mon Sep 12 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southeastern Inyo County in south central California...
San Bernardino County in southern California...
Southeastern Nye County in south central Nevada...
West Central Clark County in southern Nevada...
* Until 415 PM PDT.
* At 111 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain along a line from Sandy Valley and southeast Inyo
County extending to the north across Highway 160 and across the
Spring Mountains. Between 0.5 and 1 inch of rain has fallen. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Pahrump, Rainbow Canyon, Spring Mountains, Mt. Charleston, Mary
Jane Falls Campground, Lovell Canyon Campground, Mcwilliams
Campground, Dolomite Campground, Fletcher View Campground, Kyle
Canyon Campground, Mahogany Grove Campground, Hilltop Campground,
Sandy Valley and Willow Creek Campground.
The rain gauge at Harris Springs in the Springs has received nearly
one inch of rain the 30 minutes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3640 11617 3654 11561 3628 11551 3599 11551
3566 11550 3564 11569 3593 11617
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
SC2 follow-up statements
641
WGUS75 KVEF 122202
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
302 PM PDT Mon Sep 12 2022
CAC027-071-NVC003-023-122315-
/O.CON.KVEF.FF.W.0274.000000T0000Z-220912T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Inyo CA-San Bernardino CA-Clark NV-Nye NV-
302 PM PDT Mon Sep 12 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM PDT THIS
AFTERNOON FOR SOUTHEASTERN INYO, SAN BERNARDINO, SOUTHEASTERN NYE
AND WEST CENTRAL CLARK COUNTIES...
At 302 PM PDT, Emergency Management reported flash flooding along
Highway 160 at mile marker 35. Between 1 and 1.5 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
Thunderstorms continue to produce heavy rain across northeastern San
Bernardino County and are moving toward Sandy Valley.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Emergency management reported.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Pahrump, Rainbow Canyon, Spring Mountains, Mt. Charleston, Mary
Jane Falls Campground, Lovell Canyon Campground, Mcwilliams
Campground, Dolomite Campground, Fletcher View Campground, Kyle
Canyon Campground, Mahogany Grove Campground, Hilltop Campground,
Sandy Valley and Willow Creek Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3640 11617 3654 11561 3628 11551 3599 11551
3566 11550 3564 11569 3593 11617
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
SC021
WGUS75 KVEF 122308
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
408 PM PDT Mon Sep 12 2022
CAC027-071-NVC003-023-122318-
/O.EXP.KVEF.FF.W.0274.000000T0000Z-220912T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Inyo CA-San Bernardino CA-Clark NV-Nye NV-
408 PM PDT Mon Sep 12 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 415 PM PDT THIS AFTERNOON FOR
SOUTHEASTERN INYO, SAN BERNARDINO, SOUTHEASTERN NYE AND WEST CENTRAL
CLARK COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3640 11617 3654 11561 3628 11551 3599 11551
3566 11550 3564 11569 3593 11617
$$
SCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 11:15 AM PDT, 1 hour 56 minutes earlier.
Area forecast discussion, Sep 12, 11:15 AM PDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1115 AM PDT Mon Sep 12 2022 .SYNOPSIS...Additional rounds of heavy rain are possible over parts of southern Nevada and northwest Arizona Tuesday. Southwest flow should finally bring a drying trend late in the week into the weekend. && .UPDATE...Only a few showers were occurring mainly over southeast California and southern Nevada through mid morning after the widespread precipitation overnight helped cool and stabilize the air mass. Abundant moisture was still in place and also dynamic support from disturbances rotating around the remnant circulation from Kay. Cloud cover will limit surface heating and it should take longer through this afternoon for thunderstorms to develop for those areas. However, mountains that see plenty of sunshine will likely initiate storms by early or mid afternoon. As the large upper level circulation lifts toward southwest Utah tonight and Tuesday, the threat of widespread showers and thunderstorms will increase which is the reason for the Flash Flood Watch in effect from 5 AM Tuesday until 5 AM Wednesday. -Adair && .PREV DISCUSSION...223 AM PDT && .SHORT TERM...through Tuesday night. Water vapor imagery shows mid-level trough moving into southern California this morning. Prime diffluent region ahead of the trough positioned over the lower Colorado River Valley sparking numerous thunderstorms over western Arizona currently. We area seeing isolated storms as well over southern Nevada and eastern San Bernardino County. Hi-res model simulations hitting southern Mohave County the hardest this morning as storms train over the same area producing heavy rain and increased flash flood threat. A few automated gauges have already reported about a half an inch or rain. Due to the high rainfall rate potential and training storms have issued a flash flood watch for southern Mohave County through 8 am MST this morning. Active period will continue into Tuesday as trough gets absorbed by trough moving into the PacNW and lifts northeast over the area. Plenty of available moisture remains in place with ECMWF EFI and QPF M-Climate output supporting potential of heavy rain over parts of southern Nevada and northern Mohave County. Did expand the existing flood watch south into Clark and northern Mohave County. .LONG TERM...Wednesday through the Weekend. The shortwave is expected to continue to lift northeast and weaken on Wednesday, moving into southwest Utah by Wednesday night. Behind the wave, a reinforcing upper level jet is expected to move into the souther Great Basin region. With residual moisture still in place Wednesday and Thursday, there is a continued chance for showers and storms Wednesday through Thursday as pieces of energy and additional upper level support from the jet streak move over the area. Moisture will be on the downward trend though, so expecting lower precipitation chances and impacts on Wednesday through Thursday compared to Tuesday. However, impacts due to heavy rain are still possible through the southern Great Basin as ensemble QPF M-Climates still signal potential above normal precipitation, especially on Wednesday. Wednesday afternoon will also be the better chance compared to Thursday afternoon for convection as models show elevated CAPE and negative LIs in that area Wednesday but not so much on Thursday. By Friday, dry air will be in place over the region. Ensembles show zero probabilities for PWATS over 1in by Friday afternoon. The current forecast has no chances for precipitation across the region Friday through the weekend. Afternoon breezes are possible this weekend, however impactful winds are not expected at this time. Temperatures the second half of the week will actually warm slightly each day, however they will not get much above normal as on Wednesday we will be starting below normal. && .AVIATION...For Harry Reid...The break in shower/thunderstorm chances continue through about 20z then increase mainly south through west of the valley. Storms are expected to initiate over the higher terrain with a decent shot of moving into the valley mid-late afternoon. The main impacts from storms today will be associated with erratic winds and strong gusts to 30 knots, along with the possibility of CIGS dropping briefly to or below 5k feet and lower visibility due to moderate-heavy rain. There continues to be a threat of storms developing in or around the valley during the overnight hours through about midday Tuesday. For the rest of southern Nevada, northwest Arizona and southeast California...KVGT and KHND are expected to follow similar trends to KLAS after 20z with shower and thunderstorm chances increasing. Possible impacts include erratic winds with gusts to 30 kts and low CIGS at or below 5k feet with potential for a reduction in visibility to 1-3 SM in moderate or heavy rain. KBIH and KDAG will see their shower/storm chances increase this afternoon while KEED and KIFP are expected to remain dry although wind impacts from thunderstorm outflow is a possibility. Confidence is too low to include in the TAF. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM AVIATION...Salmen LONG TERM...Nickerson For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Sep 12, 7:33 AM PDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
733 AM PDT MON SEP 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLASH FLOOD 12 ESE WIKIEUP 34.62N 113.43W
09/12/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY OFFICIALS CLOSED BURRO CREEK
CROSSING ROAD FROM HIGHWAY 93 TO MILE MARKER
14 DUE TO FLASH FLOODING. TIME OF FLOODING
ESTIMATED BY RADAR.
&&
VARIANThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 5:00 AM PDT | Flash Flood Warning | VEF | Clark | 90 min |
| Sep 12, 1:54 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Sep 12, 2:55 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Sep 12, 3:13 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 47 min |
Nearby
Flash Flood Warnings in Nevada, 2022Flash Flood Warnings in California, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.